MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM RED 62 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM RED 62 REPERFUSION CATHETER; NRY
Catalog Number RED62SKIT
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned penumbra system red 62 reperfusion catheter (red62) confirmed a fracture on the catheter.If the red62 is advanced against resistance during use, damage such as a kink may occur.Subsequent retraction of the kinked red62 likely caused the device to fracture upon removal.The reported mildly tortuous and mildly calcified anatomy may have contributed to resistance during the procedure.Further evaluation of the red62 revealed an ovalization and kinks on the distal segment.This damage may have occurred during advancement against resistance or handling of device post-procedure.Penumbra devices are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the internal carotid artery (ica) using a penumbra system red 62 reperfusion catheter (red62) and a guiding catheter.It should be noted that the patient¿s anatomy was mildly tortuous and mildly calcified.While advancing the red62 in the guiding catheter, the physician kinked the red62.As a result, the red62 and the guiding catheter were removed.It was reported that after removal, a fracture was also observed on the distal length of the red62.The procedure was completed using a non-penumbra catheter and the same guiding catheter.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA SYSTEM RED 62 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica menezes
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key25084179
Report Number3005168196-2026-00152
Device Sequence Number10532971
Product Code NRY
UDI-Device Identifier00815948023536
UDI-Public00815948023536
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K203440
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRED62SKIT
Device Lot NumberH00007807
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2026
Initial Report FDA Received Date05/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown